Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 190, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 10, 2011, 7:29 PM CDT for Cooper County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 7:29 PM CDT (00:29 UTC)
- Expired
- Jun 10, 2011, 8:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 128 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2176 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
527 WUUS53 KEAX 110029 SVREAX MOC053-110100- /O.NEW.KEAX.SV.W.0190.110611T0029Z-110611T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 729 PM CDT FRI JUN 10 2011 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COOPER COUNTY IN CENTRAL MISSOURI... * UNTIL 800 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR PILOT GROVE...OR 12 MILES NORTHWEST OF TIPTON...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PILOT GROVE AND BUNCETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3894 9269 3875 9262 3875 9294 3885 9297 TIME...MOT...LOC 0029Z 257DEG 31KT 3882 9285 WIND...HAIL <50MPH 1.50IN $$ BOOKBINDER
2 follow-up statements
973 WWUS53 KEAX 110051 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 751 PM CDT FRI JUN 10 2011 MOC053-110100- /O.CON.KEAX.SV.W.0190.000000T0000Z-110611T0100Z/ COOPER MO- 751 PM CDT FRI JUN 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL COOPER COUNTY UNTIL 800 PM CDT... AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND GOLF BALL SIZE HAIL. TWO STORMS HAS MERGED INTO A VERY LARGE SEVERE STORM CENTERED ALONG AND SOUTH OF BOONVILLE...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3882 9274 3892 9276 3894 9269 3880 9264 TIME...MOT...LOC 0051Z 257DEG 31KT 3890 9266 WIND...HAIL 60MPH 1.75IN $$ BOOKBINDER
919 WWUS53 KEAX 110100 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 800 PM CDT FRI JUN 10 2011 MOC053-110110- /O.EXP.KEAX.SV.W.0190.000000T0000Z-110611T0100Z/ COOPER MO- 800 PM CDT FRI JUN 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COOPER COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO EASTERN COOOPER COUNTY...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY FOR PERSONS SOUTH AND WEST OF BOONEVILLE. LAT...LON 3882 9274 3892 9276 3894 9269 3880 9264 TIME...MOT...LOC 0100Z 257DEG 31KT 3891 9256 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:00 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 10, 7:00 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 700 PM CDT FRI JUN 10 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... ONGOING POST FRONTAL CONVECTION MOVING ACROSS PORTIONS OF FAR NORTHERN MISSOURI THIS AFTERNOON. MORNING CONVECTION HAD PUSHED THE EFFECTIVE FRONTAL BOUNDARY INTO PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI. THE BOUNDARY HAS SINCE STALLED AND IS NOW LIFTING BACK NORTH AS AMPLE DAYTIME HEATING IS NOW UNDERWAY SOUTH OF THE FRONT. THIS IS ALLOWING THE WARM SECTOR TO ONCE AGAIN BECOME MODERATELY UNSTABLE THIS AFTERNOON WITH MLCAPE VALUES CLIMBING TO 1500 TO 2000 J/KG. FURTHER DESTABILIZATION IS LIKELY TO CONTINUE OVER THE NEXT FEW HOURS AS TEMPERATURES ACROSS CENTRAL MISSOURI CLIMB INTO THE UPPER 80S TO LOWER 90S. SHORT RANGE GUIDANCE INDICATING AFTERNOON CONVECTIVE DEVELOPMENT ALONG THE FRONTAL BOUNDARY THIS AFTERNOON...PERHAPS INITIALLY WITHIN AGITATED CU FIELD ACROSS SOUTHEASTERN KANSAS. EXPECT ADDITIONAL DEVELOPMENT TO SPREAD EAST THIS AFTERNOON AS THE REMAINING INHIBITION IS ERODED. WHILE LOW LEVEL SHEAR IS RATHER WEAK ACROSS THE FORECAST AREA...MID LEVEL FLOW OF 40-45 KTS WILL CONTRIBUTE TO SUFFICIENT DEEP LAYER SHEAR FOR ORGANIZED CONVECTION. GIVEN THE WEAK LLVL WIND FIELDS...LARGE HAIL AND DAMAGING WINDS WILL BE THE BIGGEST THREAT WITH THE STRONGEST ACTIVITY. PRECIPITATION SHOULD PUSH SOUTH OF THE AREA BY TONIGHT AS THE COLD FRONT PUSHES THROUGH. BUFR FORECAST SOUNDINGS ALONG WITH SREF PROBABILITIES INDICATE POST FRONTAL STRATUS WILL BE POSSIBLE AND HAVE HELD ON TO CLOUD COVER THROUGH THE NIGHT. A FAIRLY DECENT DAY EXPECTED TOMORROW AS PRECIP REMAINS SOUTH OF THE AREA AND TEMPERATURES REMAIN IN THE 70S ACROSS MOST LOCATIONS. HOWEVER...THIS WILL BE FAIRLY SHORT LIVED AS THE NEXT UPPER SHORT WAVE TROUGH WITHIN A PREDOMINANT SOUTHWEST UPPER FLOW REGIME ACROSS THE PLAINS TRANSLATES ACROSS THE AREA. EXPECT RAIN CHANCES TO INCREASE MARKEDLY AS THIS WAVE MOVES THROUGH AND WILL KEEP HIGH CHC TO LIKELY POPS THROUGH THE DAY ON SUNDAY. THROUGH THE UPCOMING WORK WEEK...A LESS AMPLIFIED UPPER HEIGHT PATTERN WILL DEVELOP ACROSS THE CENTRAL CONUS LEADING TO LOWER CONFIDENCE IN PRECIP CHANCES THROUGH THIS TIME FRAME. THE NEXT SUBSTANTIAL UPPER WAVE TO AFFECT THE AREA LOOKS TO ARRIVE BY MIDWEEK BRINGING A FRONT INTO THE REGION. DEROCHE && .AVIATION... FOR THE 00Z TAFS...MVFR CONDITIONS ACROSS THE TERMINALS BEHIND A COLD FRONT ALTHOUGH SEEMS TO BE TEMPO CONDITION AT THIS TIME. EXPECT AN INCREASE IN THE STRATUS WHICH WILL BREAK OUT AROUND LATE MORNING TOMORROW. MEANWHILE...THE THUNDERSTORMS AHEAD OF THE FRONT SHOULD ALL BE WELL SOUTH AND EAST FOR THE REMAINDER OF THE PERIOD. ADOLPHSON && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 10, 6:52 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 652 PM CDT FRI JUN 10 2011 KSZ025-102-MOZ001>008-011>017-020>024-111115- ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN- ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO- 652 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KANSAS... NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI AND NORTHWEST MISSOURI. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING BUT AS COOLER AIR MOVES INTO THE REGION BEHIND THE FRONT THE THREAT OF SEVERE WEATHER WILL DIMINISH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BEGIN TO INCREASE IN COVERAGE LATE SATURDAY NIGHT AND INTO SUNDAY. BY SUNDAY AFTERNOON MODERATE INSTABILITY WILL BUILD ACROSS EASTERN KANSAS AND WESTERN MISSOURI AND WITH FAVORABLE SHEAR SEVERE THUNDERSTORMS WILL BE POSSIBLE. PERIODIC THUNDERSTORM CHANCES WILL PERSIST THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS PERIOD ALTHOUGH THERE IS TOO MUCH UNCERTAINTY TO HIGHLIGHT A SPECIFIC PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING. KSZ057-060-103>105-MOZ025-028>033-037>040-043>046-053-054-111115- MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 652 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KANSAS...NORTHEAST KANSAS...CENTRAL MISSOURI...NORTH CENTRAL MISSOURI AND WEST CENTRAL MISSOURI. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON TRIGGERING THUNDERSTORMS THROUGH PORTIONS OF NORTHEASTERN THROUGH CENTRAL AND WEST CENTRAL MISSOURI. MODERATE INSTABILITY AND FAVORABLE SHEAR WILL SUPPORT A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE FOR AREAS GENERALLY ALONG AND SOUTHEAST OF A KIRKSVILLE TO KANSAS CITY LINE. A FEW THUNDERSTORMS MAY LINGER INTO THE OVERNIGHT HOURS BUT AS COOLER AIR MOVES INTO THE REGION BEHIND THE FRONT THE THREAT OF SEVERE WEATHER WILL DIMINISH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BEGIN TO INCREASE IN COVERAGE LATE SATURDAY NIGHT AND INTO SUNDAY. BY SUNDAY AFTERNOON MODERATE INSTABILITY WILL BUILD ACROSS EASTERN KANSAS AND WESTERN MISSOURI AND WITH FAVORABLE SHEAR SEVERE THUNDERSTORMS WILL BE POSSIBLE. PERIODIC THUNDERSTORM CHANCES WILL PERSIST THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS PERIOD ALTHOUGH THERE IS TOO MUCH UNCERTAINTY TO HIGHLIGHT A SPECIFIC PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS EVENING FOR AREAS GENERALLY ALONG SOUTH AND EAST OF A KANSAS CITY TO KIRKSVILLE LINE. ADOLPHSON
In the hours before
Local storm report, Jun 10, 6:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 7 S SEDALIA 38.60N 93.23W
06/10/2011 E0.75 INCH PETTIS MO TRAINED SPOTTER
&&
BAILEYSpecial weather statement, Jun 10, 6:48 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 PM CDT FRI JUN 10 2011
MOZ040-046-110030-
COOPER MO-HOWARD MO-
648 PM CDT FRI JUN 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWARD AND NORTHEASTERN
COOPER COUNTIES UNTIL 730 PM CDT...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF PILOT GROVE...OR 9 MILES WEST OF
BOONVILLE...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BOONVILLE...NEW FRANKLIN AND FRANKLIN.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3901 9256 3894 9258 3897 9295 3910 9289
3919 9246
TIME...MOT...LOC 2348Z 268DEG 9KT 3899 9288
BOOKBINDERLocal storm report, Jun 10, 6:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 3 S SEDALIA 38.66N 93.23W
06/10/2011 M1.00 INCH PETTIS MO TRAINED SPOTTER
&&
BAILEYLocal storm report, Jun 10, 6:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
659 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 5 S SEDALIA 38.63N 93.23W
06/10/2011 E1.75 INCH PETTIS MO PUBLIC
&&
BAILEYLocal storm report, Jun 10, 7:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 5 S SEDALIA 38.63N 93.23W
06/10/2011 E2.00 INCH PETTIS MO TRAINED SPOTTER
&&
BAILEYLocal storm report, Jun 10, 7:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
709 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL SEDALIA 38.70N 93.23W
06/10/2011 E1.00 INCH PETTIS MO EMERGENCY MNGR
&&
BAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:09 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 36 min |
| Jun 10, 7:12 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 33 min |
| Jun 10, 7:19 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 41 min |
| Jun 10, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 31 min |
| Jun 10, 8:24 PM CDT | Special Weather Statement | EAX | Howard | 21 min |
| Jun 10, 9:25 PM CDT | Special Weather Statement | EAX | Randolph | 35 min |
| Jun 10, 9:32 PM CDT | Special Weather Statement | EAX | Jackson | 43 min |
| Jun 10, 9:36 PM CDT | Special Weather Statement | EAX | Macon | 39 min |
| Jun 10, 10:52 PM CDT | Special Weather Statement | EAX | Grundy, Putnam, Sullivan | 38 min |
| Jun 10, 11:27 PM CDT | Special Weather Statement | EAX | Jackson | 33 min |
| Jun 10, 11:56 PM CDT | Special Weather Statement | EAX | Lafayette | 34 min |
| Jun 11, 12:06 AM CDT | Special Weather Statement | EAX | Ray | 39 min |
| Jun 11, 12:07 AM CDT | Special Weather Statement | EAX | Clay | 23 min |
| Jun 11, 12:42 AM CDT | Special Weather Statement | EAX | Ray | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.